Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 1, NWS Gaylord, MI

April 25, 2009Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 25, 2009, 1:16 AM EDT for Mackinac County, Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2009, 1:16 AM EDT (05:16 UTC)
Expired
Apr 25, 2009, 2:15 AM EDT
In force
59 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

County Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 142 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 5.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-376 J/kg
Mixed-layer LCL
2206 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 250516
SVRAPX
MIC097-250615-
/O.NEW.KAPX.SV.W.0001.090425T0516Z-090425T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
116 AM EDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 215 AM EDT

* AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
  SOUTHWEST OF CORINNE...OR 13 MILES EAST OF MANISTIQUE...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOULD CITY AND CORINNE AROUND 130 AM EDT...
  ENGADINE AROUND 140 AM EDT...
  5 MILES NORTHWEST OF GARNET AROUND 150 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4625 8585 4625 8512 4616 8511 4616 8463
      4601 8508 4605 8517 4603 8521 4609 8532
      4608 8538 4609 8541 4608 8545 4609 8553
      4596 8565 4597 8587
TIME...MOT...LOC 0516Z 237DEG 47KT 4599 8596

$$



JZ
4 follow-up statements
000 
WWUS34 KAPX 250528
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
128 AM EDT SAT APR 25 2009

MIC097-250615-
/O.CON.KAPX.SV.W.0001.000000T0000Z-090425T0615Z/
MACKINAC MI-
128 AM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR MACKINAC COUNTY...

AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BATTY DOE LAKE...OR 12 MILES SOUTHWEST OF ENGADINE...MOVING 
EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENGADINE AROUND 140 AM EDT...
  NAUBINWAY AROUND 145 AM EDT...
  GILCHRIST AROUND 150 AM EDT...
  REXTON AND GARNET AROUND 155 AM EDT...

AT 117 AM...HAIL UP TO THE SIZE OF DIMES WAS REPORTED IN GULLIVER  
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4625 8585 4625 8512 4616 8511 4616 8463
      4601 8508 4605 8517 4603 8521 4609 8532
      4608 8538 4609 8541 4608 8545 4609 8553
      4596 8565 4597 8587
TIME...MOT...LOC 0527Z 249DEG 44KT 4602 8573

$$
000 
WWUS34 KAPX 250542
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
142 AM EDT SAT APR 25 2009

MIC097-250615-
/O.CON.KAPX.SV.W.0001.000000T0000Z-090425T0615Z/
MACKINAC MI-
142 AM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR MACKINAC COUNTY...

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTH OF NAUBINWAY...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILCHRIST AROUND 150 AM EDT...
  REXTON AND GARNET AROUND 155 AM EDT...
  EPOUFETTE AROUND 200 AM EDT...
  EAST LAKE AROUND 210 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4616 8511 4616 8463 4601 8508 4605 8517
      4603 8521 4609 8532 4608 8538 4609 8543
      4608 8545 4609 8547 4609 8553 4619 8556
      4625 8512
TIME...MOT...LOC 0542Z 255DEG 43KT 4604 8547

$$



JZ
000 
WWUS34 KAPX 250603
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
203 AM EDT SAT APR 25 2009

MIC097-250615-
/O.CON.KAPX.SV.W.0001.000000T0000Z-090425T0615Z/
MACKINAC MI-
203 AM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR MACKINAC COUNTY...

AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EPOUFETTE...MOVING 
EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4604 8522 4620 8522 4616 8511 4616 8463
      4601 8508 4605 8517
TIME...MOT...LOC 0603Z 259DEG 47KT 4609 8507

$$
000 
WWUS34 KAPX 250615
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
215 AM EDT SAT APR 25 2009

MIC097-250624-
/O.EXP.KAPX.SV.W.0001.000000T0000Z-090425T0615Z/
MACKINAC MI-
215 AM EDT SAT APR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR MACKINAC COUNTY HAS 
EXPIRED...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

A LINE OF SHOWERS AND THUNDERSTORMS...PRODUCING BRIEF HEAVY 
RAIN...WILL MOVE THROUGH CENTRAL AND WESTERN MACKINAC COUNTY THROUGH 
3 AM.

LAT...LON 4604 8522 4620 8522 4616 8511 4616 8463
      4601 8508 4605 8517
TIME...MOT...LOC 0614Z 259DEG 47KT 4611 8486

$$



JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:03 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 1:03 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
103 AM EDT SAT APR 25 2009

.SYNOPSIS.../ISSUED AT 409 PM/

A STORM SYSTEM STRETCHED ACROSS THE UPPER MIDWEST...WILL SLIDE
ACROSS THE STATE EARLY SATURDAY BEFORE EXITING SOUTHEAST OF THE
REGION SATURDAY EVENING. WARM...MOIST AIR IN ADVANCE OF THIS
FEATURE...WILL TRIGGER SOME SHOWERS AND THUNDERSTORMS ACROSS MUCH
OF THE GREAT LAKES THIS WEEKEND. SHOWERS AND A FEW THUNDERSTORMS
WILL LINGER OVER NORTHERN MICHIGAN MONDAY AND TUESDAY...AS A
SECOND STORM SYSTEM FROM THE PLAINS MOVES THROUGH THE REGION. DRY
WEATHER WILL MAKE A RETURN WEDNESDAY AS HIGH PRESSURE SETTLES OVER
THE GREAT LAKES. TEMPERATURES WILL BE GENERALLY SEASONABLE THROUGH
THE PERIOD.

SWR

&&

.SHORT TERM.../ISSUED AT 1029 PM/...TONIGHT

AS AN UPDATE...STRONG SW LOW LEVEL WINDS ARE MIXING TO THE SURFACE
AT TIMES IN THE SW PORTION OF THE FORECAST AREA. A FEW GUSTS TO 45
MPH HAVE BEEN REPORTED (SEE LOCAL STORM REPORTS)...WHICH IS THE
LOWER BOUND OF WIND ADVISORY CRITERIA. THIS WILL BE AN ISSUE THRU
06Z/2AM...BEFORE THE GRADIENT AND 950MB WINDS SLACKEN WITH THE
APPROACHING FRONT. FOR THESE FEW HOURS...WILL NOT ISSUE AN ADVISORY
(IT/S ALREADY WINDY...DON/T KNOW THAT AN ADVISORY WOULD BE
ESPECIALLY ENLIGHTENING TO ANYONE)...BUT WILL PLAY UP WINDS
NEAR/WEST OF A CVX/CAD LINE.

EARLIER DISCUSSION FOLLOWS...

999MB SURFACE LOW WAS IN W CENTRAL WI AT 01Z/9PM. THIS LOW SHOULD
RAPIDLY EJECT NE-WARD ALONG A COLD FRONT...REACHING WESTERN QUEBEC
BY 12Z. THE FRONT CURRENTLY SITS SOUTH OF MQT/SAWYER AND NORTH OF
IRON MTN...AND EXTENDS SW THRU THE LOW TO JUST WEST OF LA CROSSE. A
LINE OF VIGOROUS DEEP CONVECTION WAS OCCURRING ALONG AND MOSTLY JUST
BEHIND THIS FRONT. CLOSER TO HOME...SOME WEAK MID LEVEL RETURNS ARE
NOTED ON RADAR...BUT NOTHING CLOSE TO GENERATING PRECIP. PRECIP
TRENDS ARE OF COURSE THE MAIN CONCERN.

00Z APX SOUNDING SHOWED A DEEP ELEVATED MIXED LAYER FROM 800 TO
500MB...STRONGLY CAPPING US TO SURFACE BASED CONVECTION. ENHANCED
MOISTURE WAS FOUND ABOVE 650MB...WHICH WHEN COMBINED WITH VERY STEEP
LAPSE RATES (700-500MB LAPSE RATES AROUND 7.8C/KM)...WERE RESULTING
IN SOME MID-LEVEL INSTABILITY AND WEAK ECHOES. DEW PT DEPRESSIONS
BELOW 700MB ARE NEAR 25C...MAKING PRECIP DIFFICULT UNTIL/UNLESS WE
SEE MORE VIGOROUS CONVECTION ALOFT.

SO WE WAIT FOR THE 850-700MB MOIST PLUME TO WORK OVER HERE. THAT
WILL HAPPEN WEST OF A TVC/SSM LINE BY 09Z/5AM...AND NW OF AN HTL/APN
LINE BY 12Z/8AM. THAT/S AS FAR EAST AS A SMALL CHANCE OF PRECIP
COULD GET. YOUR ACTUAL FORCING ARRIVES WITH AND BEHIND THE COLD
FRONT...INTO EASTERN UPPER MI BY 09Z...AND CREEPING TO TVC/ROGERS
CITY BY 12Z. LIKELY POPS REMAIN REASONABLE A SHORT DISTANCE BEHIND
THIS BOUNDARY.

ALL IN ALL...WILL SLOW PRECIP DOWN AGAIN BY A BIT. MUCAPES ARE NEAR
700-900J/KG VERY LATE TONIGHT...WITH 0-6KM BULK SHEAR 30-40KT NEAR
THE FRONT. THIS IS CONSIDERABLY LESS INSTABILITY THAN EXISTS FURTHER
WEST THIS EVENING (AROUND 2K J/KG MLCAPE). SO REALLY DON/T SEE
ANYTHING MORE THAN ISOLATED SMALL HAIL AND GUSTY WINDS LATE TONIGHT.

TEMPS ARE BALMY AND WILL REMAIN THAT WAY IN NORTHERN LOWER MI.
STRAITS AREA NORTHWARD  WILL SEE TEMPS STEADY OUT OR EVEN RISE A BIT
(CHEBOYGAN COULD RISE A LOT)...BEFORE FALLING OFF LATE AS FRONT AND
EXPECTED PRECIP WORKS IN.

JZ

&&

.LONG TERM.../ISSUED AT 409 PM/...SATURDAY AND BEYOND

SATURDAY...THE COLD FRONT MOVE THROUGH E UPPER AND INTO NW LOWER AT
THIS POINT (18Z) THE MODELS ARE CLOSE WITH THE COLD AIR PUSH WITH
THE FRONT. BY 00Z, THE NAM IS HOLDING A SLIGHT LEAD IN THE RACE TO
GET ACROSS MICHIGAN. THE IMPLICATION IS THAT THERE IS A STARK
(ALMOST 20F) DIFFERENCE ACROSS THE FRONT. SO THE HIGH TEMPERATURES
WILL BE AFFECTED. BEST GUESS FOR NOW IS A 50/50 BLEND OF THE NAM
BIAS CORRECTED GRIDS AND THE GFS MOS GUIDANCE BIAS CORRECTED GRIDS.
OTHERWISE, WITH THE HEAT OF THE THE SE PORTION OF THE FORECAST WILL
WARM TO THE UPPER 60S TO NEAR 70 AND WITH LOWER 50S DEW POINTS, WILL
EXPECT THAT WITH THE STRENGTH OF THE FRONT THAT THERE WILL BE
THUNDER. THE RRQ OF THE 500 MB JET ALSO DRAGS ACROSS THE FRONT
ADDING TO THE LIFT. THERE WILL BE A THREAT FOR SVR WX AS THE FRONT
COME THROUGH AND LOWERS THE WET BULB ZEROS.

SATURDAY NIGHT...THE FRONT MAKES ENOUGH PROGRESS IN THE EVENING TO
LEAVE E UPPER DRY AND HAVE LIKELY POPS IN THE SOUTHERN AREAS. IT
LOOKS LIKE THE 850-500 MB LAPSE RATES ARE LESS STEEP SO THERE WILL
MORE LIKELY BE RAIN, BUT JUST A CHANCE OF THUNDER. THIS CONTINUES,
BUT THE SFC LOW IS IN THE C PLAINS AND BEGINS TO BRING THE FRONT
SLIGHTLY NORTH BEFORE STALLING. HOWEVER, THE HIGH BRINGS IN ENOUGH
DRY AIR THAT E UPPER LOOKS LIKE IT WILL END UP DRY OVERNIGHT.

SUNDAY...AS THE SFC LOW MOVES INTO S MINNESOTA, THE FRONT MOVES
NORTH MORE. THE NAM IS SLOWER BRINGING THE MOISTURE NORTH INTO E
UPPER, BUT SIDED WITH THE GFS AT THIS POINT. SO AM EXPECTING THE
RAIN TO GET INTO THE E UPPER DURING THE MORNING.

SUNDAY NIGHT...THE SFC LOW MOVES INTO W LAKE SUPERIOR BY 06Z AND
PUTS US INTO THE WARM SECTOR. THE WINDS AT 500 MB IS 60 KNOTS AND
WITH THE COLD FRONT BEGINNING TO PUSH WEST WILL LEAVE IN THE SMALL
CHANCE POPS ESPECIALLY BETWEEN 06Z AND 12Z AS IT WILL BE LIKELY IN
NW LOWER AND E UPPER AS THE LOW APPROACHES.

MONDAY...THEN IT IS A MATTER AT WHICH MODEL BRINGS THE
FRONT/SFC TROUGH THROUGH THE FORECAST AREA. WITH THE GFS TRYING TO
LEAD THE RACE WILL ERR ON THE SIDE OF SPEED AND PUT THE LIKELY POPS
IN THE CENTER OF THE STATE ON MONDAY MORNING, AND THEN IN THE EAST
BY THE AFTERNOON. WILL HAVE TO WATCH THIS. AS THE TEMPERATURES WARM
OUT AHEAD OF THE FRONT, ESPECIALLY ALONG THE LAKE HURON SHORELINE AS
WE WILL PROBABLY DOWNSLOPE ALLOWING FOR WARMER TEMPERATURES IN THE
EAST HALF OF THE FORECAST AREA. OVERNIGHT, THE FRONT PRESSES SOUTH
AND HAVE SOME RESIDUAL POPS AS THE FRONT MOVES DOWN TO NEAR DTW.
THIS SHOULD DRY OUT E UPPER AS THE HIGH BUILDS IN.

EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, AS THE FRONT MOVES
SOUTH, THERE WILL BE SOME REMNANTS OF RAIN SHOWERS BEHIND THE
FRONT. THIS SHOULD CLEAR OUT BY THE EVENING. WEDNESDAY, HIGH
PRESSURE BUILDS INTO THE REGION. WINDS LOOK TO TURN SE, WHICH IS
TYPICALLY, THIS TIME OF YEAR A DRY FLOW. THIS WILL HELP TO PUSH THE
FRONT FARTHER SOUTHER. THURSDAY, THE SFC LOW IN THE CENTRAL PLAINS
BEGINS TO MOVE TOWARD THE GREAT LAKES THE WARM FRONT WILL MOVE UP
FROM THE SW. THE SFC LOW TRACKS ALONG THE INDIANA/MICHIGAN BORDER
AND LOOKS LIKE IT WILL SPILL ENOUGH MOISTURE NORTH WITH SOME DYNAMIC
FORCING TO KEEP US IN THUNDER. FRIDAY, WITH THE MAIN SFC LOW IN
KANSAS AND THE 500 MB LOW IN THE S ROCKIES, IT LOOKS LIKE THE FRONT
WILL PROBABLY SNAKE UP INTO LOWER MICHIGAN BY THE END OF THE DAY. SO
A CHANCE OF THUNDERSTORMS.

LUTZ

&&

.MARINE.../ISSUED AT 409 PM/

MAY BE A PERIOD OF SMALL CRAFT ADVISORY WINDS TONIGHT ALONG THE
NORTHWEST LOWER LAKE MICHIGAN NEARSHORE ZONES WITH GUSTY SOUTH/
SOUTHWEST WINDS ANTICIPATED. WINDS WILL SHIFT TO THE NORTH/
NORTHWEST SATURDAY WITH THE PASSAGE OF A COLD FRONT...THEN
NORTHEAST/EAST SATURDAY NIGHT INTO SUNDAY. NO ADDITIONAL MARINE
HEADLINES ANTICIPATED BEYOND TONIGHT THROUGH SATURDAY NIGHT.

JPB

&&

.AVIATION.../ISSUED AT 103 AM/...VALID FOR 06Z TAFS

BLUSTERY SOUTHWEST WINDS USHERING IN HUMID AIR JUST AHEAD OF A COLD
FRONT. THE CROSS WILL CROSS NORTHERN MI TODAY...WITH SHOWERS
EXPECTED WITH AND BEHIND THE FRONT. SOME TSRA ARE POSSIBLE...BUT NOT
YET CONFIDENT ENOUGH IN TIMING TO INCLUDE IN THE TAFS JUST YET. VFR
WILL TUMBLE TO MVFR/IFR SATURDAY MORNING. SOME IMPROVEMENT EXPECTED
IN THE EVENING AS FRONT DEPARTS TO THE SE.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR
     LMZ323-342-344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Apr 24, 10:43 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1043 PM EDT FRI APR 24 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1043 PM EDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FEW WIND GUSTS AROUND 45 MPH WILL OCCUR IN PARTS OF NORTHWEST
LOWER MICHIGAN.

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN UPPER AND MUCH OF
NORTHERN LOWER MICHIGAN...WEST OF A ROGERS CITY TO HOUGHTON LAKE
LINE. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL
AND WIND GUSTS TO 40 MPH. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN UPPER AND NORTHERN LOWER
MICHIGAN SATURDAY INTO SATURDAY EVENING. THERE IS A RISK FOR
SEVERE STORMS ACROSS A PORTION OF NORTHERN LOWER MICHIGAN
SATURDAY AFTERNOON INTO EARLY EVENING...MAINLY SOUTH OF A LINE
FROM ALPENA TO CADILLAC...WITH WIND GUSTS IN EXCESS OF 60 MPH THE
MAIN SEVERE WEATHER THREAT.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND MONDAY ACROSS EASTERN
UPPER AND NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT.

JZ

In the hours before

Local storm report, Apr 24, 10:17 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND GST 6 NW HONOR              44.73N 86.11W
04/24/2009  E45.00 MPH       BENZIE             MI   PUBLIC

            N SIDE OF PLATTE LAKE

1000 PM     NON-TSTM WND GST 5 NW TRAVERSE CITY      44.81N 85.68W
04/24/2009  E46.00 MPH       LEELANAU           MI   BROADCAST MEDIA

&&

JH
Local storm report, Apr 24, 10:17 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED GUST TO MEASURED
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND GST 6 NW HONOR              44.73N 86.11W
04/24/2009  E45.00 MPH       BENZIE             MI   PUBLIC

            N SIDE OF PLATTE LAKE

1000 PM     NON-TSTM WND GST 5 NW TRAVERSE CITY      44.81N 85.68W
04/24/2009  M46.00 MPH       LEELANAU           MI   BROADCAST MEDIA

&&

JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:09 AM EDTSpecial Marine WarningAPX38 min
Apr 25, 1:19 AM EDTSpecial Marine WarningAPX45 min
Apr 25, 9:35 AM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Grand Traverse, Kalkaska, Otsego49 min
Apr 25, 10:46 AM EDTSpecial Marine WarningAPX103 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.